It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-17-2012, 03:27 PM   #1
Inactive
(male)
 
Join Date: Sep 2012
Posts: 16
Crazy Diamond HB UserCrazy Diamond HB UserCrazy Diamond HB UserCrazy Diamond HB User
Withdrawal anxiety – driving me mad!

Hello fellow fighters!
I have been taking 5/500 Hydrocodone since November of last year. I was hitting it hard for a while, but worried what I was doing to my poor liver, as the good feeling was replaced by feeling like dog poop.
I will not share my horror stories but I just started a slow taper, I am currently on a three day taper down schedule. Tonight will begin 1.5 pills per day, which I will take until Wednesday, then drop to 1 pill for three days to .5, etc. Zero
My situation now is mild. I know. But as I “come down” the anxiety is killing me, actually cranking up. I don’t have the usual physical symptoms, some cold sweats. But the racing heart and anxiety are driving me insane.
The other meds I take on a regular basis are Valium and Flexeril. 5mg of Valium twice a day and I usually take the Flexeril at bedtime because it really helps me sleep.
So my dear friends are there or is there anything else I can do to lessen this “creeping malaise” feeling? I am going through? I thought about bumping the Valium up another 5mg to get me through. I have been on this Valium regime for many years, and never abused it.
People are right when they say the closer you get to the end, the worse it gets. I look at the calendar, and the date of my last pill, and it can’t get here fast enough, but the time in-between draws out like a blade.
I really appreciate any feedback, thoughts, etc. I swore I would never take this again, but you have all heard that before.

 
Sponsors Lightbulb
   
Old 09-18-2012, 09:18 AM   #2
Facilitator
(male)
 
Phoenix's Avatar
 
Join Date: Nov 2006
Location: USA
Posts: 3,854
Blog Entries: 33
Phoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB User
Re: Withdrawal anxiety – driving me mad!

Quote:
Originally Posted by Crazy Diamond View Post
Hello fellow fighters!

I really appreciate any feedback, thoughts, etc. I swore I would never take this again, but you have all heard that before.
Crazy Diamond

The best advice I can give you is to see what your doctor says.If he's supplying you with prescriptions,he should be able to arrange a suitable enough taper for your specific concerns.
Be brutally honest;it's the only way this will work.

Respectfully
Phoenix
__________________
When in doubt, post it out.

 
Old 09-18-2012, 07:27 PM   #3
Inactive
(male)
 
Join Date: Sep 2012
Posts: 16
Crazy Diamond HB UserCrazy Diamond HB UserCrazy Diamond HB UserCrazy Diamond HB User
Re: Withdrawal anxiety – driving me mad!

I am no stranger to pain management and all the pills. All have been prescribed by physicians, it's just me being an a-s. I should know better.

Thanks though. I was just looking for ways to combat the anxiety. Not too bad today. Down to a pill and half. I think just keeping constantly busy is the trick. But I have to force myself to do it, which I am doing

 
Old 09-18-2012, 10:21 PM   #4
Facilitator
(male)
 
Phoenix's Avatar
 
Join Date: Nov 2006
Location: USA
Posts: 3,854
Blog Entries: 33
Phoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB User
Re: Withdrawal anxiety – driving me mad!

Quote:
Originally Posted by Crazy Diamond View Post
I am no stranger to pain management and all the pills. All have been prescribed by physicians, it's just me being an a-s. I should know better.

Thanks though. I was just looking for ways to combat the anxiety. Not too bad today. Down to a pill and half. I think just keeping constantly busy is the trick. But I have to force myself to do it, which I am doing
Crazy Diamond

Have you ever tried klonopin?
It's something to consider.

Respectfully
Phoenix
__________________
When in doubt, post it out.

 
Old 09-19-2012, 02:20 AM   #5
Senior Veteran
(female)
 
Wendy88's Avatar
 
Join Date: Jul 2005
Location: USA
Posts: 501
Wendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB User
Re: Withdrawal anxiety – driving me mad!

Hi Crazy Diamond!!
I was just thinking about what Phoenix said...
Klonipin is something I take for anxiety and bump up slightly when I have withdrawals. It works very well. I've taken it on and off for years with no addictive issues. I believe it is longer acting than Valium and Xanax.
I've taken Valium too, but personally I feel Klonipin is a very better anti anxiety med. Maybe ask your doctor about it? See what his feeling are about that versus valium, as he may have you on that for a specific reason.

Also, I find two other things really help my anxiety...
Hot baths (bubble bath or with epsom salts) can really help relax you as well as help with withdrawals. Epsom salts are made to help with achy muscles.
And... If you have the energy at all, exercise. It will help burn off all that anxiety during the day and leave you a bit more tired at night.
Ill even drink a glass of warm milk at night... that relaxes me too. And I try tomske sure I'm breathing from my diaphragm not my chest. If you focus, you can feel the difference / the switch. And if you practice, you can lessen anxiety by focusing your breathing away from your chest and down to the diaphragm instead.
Just other ideas of non- med options that can help with anxiety. But the Valium you take may not be the exact right drug to help with anxiety. Have a chat with yer doctor and keep us posted!

Wendy
__________________
my issues have issues!

 
Old 09-20-2012, 07:21 AM   #6
Inactive
(male)
 
Join Date: Sep 2012
Posts: 16
Crazy Diamond HB UserCrazy Diamond HB UserCrazy Diamond HB UserCrazy Diamond HB User
Re: Withdrawal anxiety – driving me mad!

Thanks people I am keeping busy and trying to gut it out. Tapers are so hard. especially if you have extra pills. I am thinking of just throwing those away, but then I worry if I go off the deep end, at the end. Which I do not think will happen, but blessing and a curse.

I am going to ask my P doc about Klonipin. I feel like the Valium is baby aspirin. I am on a low dose, and I think it really does not do much for me as it did before.

I took your advice about the tub. Man I did not want to get out. If I have a moment, I run to the tub. It does feel great!

I went for a walk yesterday, which was great as the weather was perfect, and it really did help to get a better night sleep.

I am also listening to my favorite music, which helps tremendously.

6 more days...then off the taper.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:13 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!